Murdoch University Research Repository

Welcome to the Murdoch University Research Repository

The Murdoch University Research Repository is an open access digital collection of research
created by Murdoch University staff, researchers and postgraduate students.

Learn more

On the non-uniqueness of solutions in the modelling of steady wind flows

Carminati, J., Devitt, J.S. and Scott, W.D. (1995) On the non-uniqueness of solutions in the modelling of steady wind flows. Computers & Fluids, 24 (2). pp. 177-188.

Link to Published Version:
*Subscription may be required


The two-dimensional, steady, turbulent Navier-Stokes Equations are explored for the case of a logarithmic profile. A general, analytical solution technique is presented, using potential functions; it contains two arbitrary functions. Example solutions are derived with the symbolic manipulator Maple; they show various shear stress profiles derived from a single form for the velocity profile. These stress variations occur within an ‘equilibrium profile’ and are affected by boundary conditions and upstream effects. Shear stress and dynamic roughness values derived from velocity profiles should be used with caution.

Item Type: Journal Article
Murdoch Affiliation(s): School of Biological and Environmental Sciences
School of Mathematical and Physical Sciences
Publisher: Elsevier BV
Copyright: © 1995 Published by Elsevier Ltd.
Item Control Page Item Control Page